Glad you’re doing better!
Well, I guess we both needed to have a stay in the hospital to set us on the road to recovery! Welcome back, we missed you!
I’ve been on IVIG for a decade now, so I can probably answer any questions you may have about it… Just ask & I’ll be glad to help you based on my own experience. You’re fortunate that you’ll be getting your infusions at home! I used to, but then my insurance changed. (You already know about that whole story!) Now I have to drive 45 miles each way to UNC in order to get my infusions.
Let me add my voice to those who are telling you to hydrate! [B][I][U]Force fluids![/U][/I][/B] If you don’t like plain water (I don’t either) then make a BIG pitcher of Kool-Aid and DRINK, DRINK, DRINK! If you do this, it’ll help tremendously with those “flu-like” symptoms. IVIG is a [U]thick[/U] protein and thus it thickens your blood. That’s one reason for feeling lousy after the infusion.
Hydrating will also prevent getting kidney damage if you’re on it for a long time like I am.
Another reason for feeling lousy afterward could be that the IVIG was infused too fast. I used to get those “sledge-hammer” headaches too, but my body has now become used to getting IVIG. I no longer need to pre-med with Benadryl, and my maintenance rate tops out at 340ML/Hr.
As I said, please don’t hesitate to contact me if you have any other questions about getting IVIG.